Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil food reaction harryp

Posted by Sad Panda on May 27, 2004, at 15:37:27

In reply to Re: Nardil food reaction, posted by harryp on May 27, 2004, at 0:18:50

> I'm taking steps to have a bp cuff, phentolamine and IV injection equipment with me when I travel.
>
> Obviously, this isn't a solution for everyone!
>
> I strongly urge everyone on MAOI's to carry a chart signed by their doctor explaining their condition, contraindicated drugs, and appropriate treatment, which is, preferentially:
>
> 5 mg phentolamine (an alpha blocker) IV--injected slowly. Phentolamine has a half-life of 15 min IV, repeated injections may be necessary over time.
>
> 2nd choice--IV labetalol (an alpha-beta blocker), titrated slowly with monitoring.
>
> an alpha-beta or beta blocker may be used for reflex tachycardia AFTER administering an alpha blocker.
>
> A beta-blocker MUST NOT be administered as a first treatment for a catecholamine-induced hypertensive crisis because of the risk of further vasodialation and bp elevation.
>
> If you go to the ER you must be aggressive about explaining your symptoms, and the fact that you belive they are caused by a MAOI-tyramine interaction. I recommend carrying a bp cuff, so you can tell the triage nurse what your bp is--that will scare them!
>
> I got instant service with the following line:
>
> "Hello! I need to see a doctor IMMEDIATELY. I am taking a MONOAMINE OXIDASE INHIBITOR and am having a HYPTERTENSIVE CRISIS from a tyramine reaction from some food I ate. MY SYSTOLIC BLOOD PRESSURE IS OVER 210!"
>
> That was a great, uncrowded ER in Houston. I was very lucky.
>
>

Hi Harry,

How about Thorazine? It is a potent Alpha-1 blocker & it can treat Serotonin syndrome too with it's 5-HT2A antagonism. A distant relative, the TCA Doxepin might possibly be the best agent for MAOI users with insomnia. It is a strong Alpha-1 blocker, 5-HT2A blocker & an NE reuptake inhibitor. Tyramine enters the the nerve terminal in the same way that NE does. NE reuptake inhibitors can prevent Tyramine entering & doing it's evil voodoo, this is the reason that some TCA's are able to be taken with MAOI's. Clomipramine & Imipramine are best avoided, but you can find tests of Amitriptyline being used with MAOI's, although I think the MAOI was moclobemide.

Cheers,
Panda.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:348520
URL: http://www.dr-bob.org/babble/20040527/msgs/351184.html